Alert archive / Nebraska / Tornado Warnings in 2013
Tornado Warning 37, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Aug 1, 2013, 9:41 PM CDT for Dawson County, Nebraska. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2013, 9:41 PM CDT (02:41 UTC)
- Expired
- Aug 1, 2013, 10:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Dawson County, NE
The radar
The North Platte radar (KLNX), 112 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 9:57 PM CDT | TSTM WND GST 65 | 6 Nne Gothenburg, NE | |
| Aug 1, 10:00 PM CDT | TSTM WND DMG | W Gothenburg, NE | DELAYED REPORT...4 EMPTY FREIGHT CARS BLOWN OVER JUST WEST OF GOTHENBURG. TIME ESTIMATED FROM RADAR. |
| Aug 1, 10:11 PM CDT | HAIL 1 | 1 Nne Gothenburg, NE | REPORT FM NEB RAINFALL ASSESSMENT AND INFO NETWORK. TIME ESTIMATED FROM RADAR. EARLY HAIL WAS REPORTED AS THREE-QUARTER INCH. LARGEST HAIL WAS ONE INCH. |
| Aug 1, 10:19 PM CDT | HAIL 1 | Gothenburg, NE | ALSO TREE DAMAGE IN TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 1:22 PM CDT | Tornado Watch | SPC | 9 hr |
| Aug 1, 6:07 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1701 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1985 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
865
WFUS53 KGID 020241
TORGID
NEC047-020315-
/O.NEW.KGID.TO.W.0037.130802T0241Z-130802T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
941 PM CDT THU AUG 1 2013
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 1015 PM CDT
* AT 938 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 7 MILES NORTH OF GOTHENBURG...OR 29 MILES
NORTHWEST OF LEXINGTON....AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
GOTHENBURG.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4104 10023 4105 10023 4105 10022 4105 10001
4088 9998 4088 10022 4103 10023
TIME...MOT...LOC 0241Z 317DEG 22KT 4102 10016
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
FAY/MANGELS4 follow-up statements
233
WWUS53 KGID 020247
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
947 PM CDT THU AUG 1 2013
NEC047-020315-
/O.CON.KGID.TO.W.0037.000000T0000Z-130802T0315Z/
DAWSON NE-
947 PM CDT THU AUG 1 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN DAWSON COUNTY
UNTIL 1015 PM CDT...
AT 943 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES NORTH OF GOTHENBURG...OR 29 MILES NORTHWEST OF
LEXINGTON...MOVING SOUTHEAST AT 25 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
GOTHENBURG.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4104 10023 4105 10023 4105 10022 4105 10001
4088 9998 4088 10022 4103 10023
TIME...MOT...LOC 0248Z 317DEG 22KT 4100 10017
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
FAY/MANGELS354
WWUS53 KGID 020300
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1000 PM CDT THU AUG 1 2013
NEC047-020315-
/O.CON.KGID.TO.W.0037.000000T0000Z-130802T0315Z/
DAWSON NE-
1000 PM CDT THU AUG 1 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL DAWSON COUNTY
UNTIL 1015 PM CDT...
AT 957 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR GOTHENBURG...OR 24 MILES NORTHWEST OF LEXINGTON...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF WESTERN DAWSON COUNTY.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 210 AND 217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 4100 10020 4101 10006 4088 9998 4088 10022
TIME...MOT...LOC 0300Z 319DEG 24KT 4093 10014
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
FAY/MANGELS674
WWUS53 KGID 020306
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1006 PM CDT THU AUG 1 2013
NEC047-020315-
/O.CON.KGID.TO.W.0037.000000T0000Z-130802T0315Z/
DAWSON NE-
1006 PM CDT THU AUG 1 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL DAWSON COUNTY
UNTIL 1015 PM CDT...
AT 1001 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR GOTHENBURG...OR 24 MILES NORTHWEST OF LEXINGTON...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF WESTERN DAWSON COUNTY.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 210 AND 217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 4098 10020 4098 10004 4088 9998 4088 10022
TIME...MOT...LOC 0306Z 319DEG 24KT 4090 10012
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
FAY/MANGELS781 WWUS53 KGID 020311 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1011 PM CDT THU AUG 1 2013 NEC047-020321- /O.EXP.KGID.TO.W.0037.000000T0000Z-130802T0315Z/ DAWSON NE- 1011 PM CDT THU AUG 1 2013 ...THE TORNADO WARNING FOR WEST CENTRAL DAWSON COUNTY WILL EXPIRE AT 1015 PM CDT... THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT. LAT...LON 4098 10020 4098 10004 4088 9998 4088 10022 TIME...MOT...LOC 0311Z 319DEG 24KT 4087 10009 $$ FAY/MANGELS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Aug 1, 7:01 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 1, 7:01 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 701 PM CDT THU AUG 1 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 300 PM CDT THU AUG 1 2013 MORNING MAP ANALYSIS INDICATES MID TO UPPER LEVEL RIDGING OVER THE WESTERN CONUS...WITH A TROUGH OVER THE EAST. MID TO UPPER LEVEL JET ENERGY EXTENDS FROM THE WEST-CENTRAL CONUS...NORTHEAST INTO THE NORTHERN ROCKY MOUNTAIN RANGE...AND THEN SOUTHEAST ACROSS PORTIONS OF THE PLAINS AND MISSISSIPPI VALLEY...AND FINALLY EAST/NORTHEAST INTO THE EASTERN CONUS. NORTHWESTERLY MID TO UPPER LEVEL FLOW PERSISTS OVER THE CENTRAL PLAINS AS A RESULT. A ~110KT UPPER LEVEL JET STREAK IS ALSO NOTED EXTENDING FROM THE NORTHERN PLAINS...SOUTHEAST INTO THE MID-MISSISSIPPI VALLEY. MID TO UPPER LEVEL FLOW MAXES OUT AT AROUND 100KTS NEAR 200MB PER RAP ANALYSIS AND 12Z SOUNDING DATA FROM KOAX. AT THE SURFACE A RIDGE OF HIGH PRESSURE EXTENDS FROM THE MISSOURI RIVER VALLEY...SOUTH/SOUTHEAST INTO PORTIONS OF THE MID-MISSISSIPPI VALLEY. LEE SIDE TROUGHING ALSO EXTENDS FROM SOUTHEASTERN WYOMING INTO EASTERN COLORADO AND AS A RESULT...SOUTHERLY LOW LEVEL FLOW IS INFILTRATING OUR CWA. FOR THE REST OF THIS AFTERNOON AND EVENING...CONTINUED SOUTHERLY LOW LEVEL FLOW...ENHANCED BY THE DEVELOPMENT OF A 25-30KT 850MB JET STREAK...WILL PROMOTE INCREASING THERMAL ADVECTION ACROSS MUCH OF OUR AREA. ISENTROPIC UPGLIDE AND SATURATION...PRIMARILY ALONG THE 310-320K SURFACES...IS EXPECTED TO PROMOTE PRECIPITATION PRODUCTION ACROSS THE AREA. INCREASED VALUES OF LOW LEVEL MOISTURE SHOULD CONTINUE PROMOTING DECENT VALUES OF POTENTIAL INSTABILITY...WITH THE NAM AND OPERATIONAL GFS BOTH SUGGESTING MUCAPE VALUES NEAR 3000J/KG ACROSS MUCH OF THE AREA. IN ADDITION TO THE POTENTIAL INSTABILITY...DEEP LAYER BULK SHEAR VALUES ON THE ORDER OF 40-50KTS IS ALSO EXPECTED. GIVEN ALL THIS...SEVERE WEATHER REMAINS POSSIBLE THIS AFTERNOON INTO THIS EVENING...WITH LARGE HAIL AND STRONG THUNDERSTORM WIND GUSTS BEING THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION THE HAIL AND WIND THREAT HOWEVER...FORECAST PROXIMITY SOUNDINGS FROM VARIOUS MODELS SUGGEST A SIGNIFICANTLY VEERING LOW LEVEL WIND PROFILE THUS HELPING PROMOTE SRH VALUES NEAR 200M^2/S^2 ACROSS PORTIONS OF OUR CWA. GIVEN THIS...WILL ALSO CONTINUE THE TORNADO MENTION IN THE HWO. GUIDANCE SUGGESTS THE AFOREMENTIONED THERMAL ADVECTION SHOULD HELP MAINTAIN PRECIPITATION PRODUCTION ACROSS THE AREA TONIGHT...WITH MUCH OF THIS ACTIVITY MOVING OFF TO EAST BY EARLY FRIDAY MORNING. IT WOULD APPEAR AS THOUGH THE SEVERE WEATHER THREAT SHOULD DIMINISH HEADING INTO THE OVERNIGHT HOURS. THAT BEING SAID...WITH A PERSISTENT SOUTHERLY LOW LEVEL WIND FIELD...INCREASING SIGNIFICANTLY ABOVE THE BOUNDARY LAYER PRIMARILY DUE TO A ~50KT LOW LEVEL JET...MAY HELP PROMOTE NOCTURNAL MCS DEVELOPMENT. WILL CONTINUE THE MENTION OF SEVERE WEATHER ACROSS THE AREA THROUGH THE OVERNIGHT HOURS AS A RESULT...BUT THE DETAILS OF ANY POTENTIAL MCS DEVELOPMENT WILL NOT LIKELY BECOME ANY MORE CLEAR UNTIL LATER TONIGHT. THE PRIMARY AXIS OF THERMAL ADVECTION SHOULD DEPART THE AREA TO THE EAST ON FRIDAY...THUS ALLOWING FOR DECREASING PRECIPITATION CHANCES. THAT BEING SAID...MID LEVEL PERTURBATIONS MOVING OVER THE AREA WITHIN THE MEAN FLOW SHOULD STILL PROMOTE ENOUGH OMEGA FOR FURTHER PRECIPITATION PRODUCTION ACROSS PORTIONS OF OUR CWA STARTING FRIDAY AFTERNOON. SHOULD THUNDERSTORM ACTIVITY BE REALIZED FRIDAY AFTERNOON...THEN SEVERE WEATHER COULD ONCE AGAIN BE REALIZED AS GUIDANCE SUGGESTS MUCAPE VALUES NEAR 3000J/KG WILL ACCOMPANY DEEP LAYER BULK SHEAR VALUES OF 30-40KTS. GIVEN ALL THIS...WILL GO AHEAD AND OUTLOOK SEVERE WEATHER FOR FRIDAY AS WELL. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 300 PM CDT THU AUG 1 2013 FORECAST CONCERNS MAINLY FOCUSED ON THUNDERSTORMS. MODELS ARE IN GOOD AGREEMENT THAT THE NORTHWEST FLOW REGIME WILL PERSIST THROUGH THE PERIOD. THUS...EXPECT A PERIOD OF UNSETTLED WEATHER WITH NORMAL OR BELOW NORMAL TEMPERATURES. AT THE SURFACE...A BROAD AREA OF LOW PRESSURE ON THE LEE SIDE OF THE ROCKIES WILL ANCHOR A WEAK FRONTAL BOUNDARY THAT WILL OSCILLATE FROM KS TO SD THROUGH THE PERIOD. THE LOCATION OF THIS BOUNDARY WILL BE THE FOCUS OF AFTERNOON CONVECTIVE INITIATION. THEN STORMS SHOULD DRIFT SOUTH AND EAST THROUGH THE EVENING HOURS AS AN MCS. THERE WILL BE GOOD INSTABILITY AND MOISTURE AVAILABLE...SO SEVERE STORMS CAN NOT BE RULED OUT. ALOFT...THE NORTHWEST FLOW WILL ALLOW FREQUENT AND WEAK WAVES TO MOVE OVER THE AREA. THIS WILL OFFER ENOUGH SUPPORT TO GET INITIATE THE CONVECTION. TOWARDS THE END OF THE PERIOD (THURSDAY) A STRONGER COOL FRONT IS FORECAST TO MOVE SOUTH ACROSS THE AREA. IF THIS OCCURS...TEMPERATURES WILL BE 10 TO 20 DEGREES BELOW NORMAL AND IT WILL BE DRY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 656 PM CDT THU AUG 1 2013 THERE IS ONGOING SEVERE WEATHER TO THE NORTH OF KGRI AND SOME OF THESE STRONG TO SEVERE STORMS MAY TRACK TROUGH KGRI BETWEEN 9 PM AND 1 AM. STORMS WILL BACK BUILD TO THE WEST WHILE MOVING SOUTHEAST. STRONG WIND GUSTS WILL BE POSSIBLE IN AND AROUND THUNDERSTORMS. THUNDERSTORM ACTIVITY SHOULD DECREASE TOMORROW MORNING. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...BRYANT LONG TERM...EDDY AVIATION...WESELY
Hazardous weather outlook, Aug 1, 2:24 PM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 224 PM CDT THU AUG 1 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 021200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 224 PM CDT THU AUG 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE FORECAST ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON THROUGH TONIGHT. SEVERE WEATHER WILL BE POSSIBLE...WITH HAIL TO AROUND THE SIZE OF A BASEBALL...THUNDERSTORM WIND GUSTS TO AROUND 70 MPH...AND TORNADOES ALL BEING POSSIBLE. ALTHOUGH LARGE HAIL AND STRONG THUNDERSTORM WIND GUSTS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA...THE PRIMARY TORNADO THREAT WILL REMAIN RELEGATED TO LOCATIONS ACROSS SOUTH CENTRAL NEBRASKA GENERALLY ALONG AND NORTH OF I-80. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA FRIDAY INTO FRIDAY NIGHT. SOME OF THESE STORMS COULD BE STRONG TO SEVERE...WITH HAIL TO AROUND THE SIZE OF A GOLF BALL AND THUNDERSTORM WIND GUSTS TO AROUND 60 MPH BEING THE PRIMARY SEVERE WEATHER THREATS. SATURDAY AND BEYOND...THUNDERSTORMS WILL BE POSSIBLE EVERY DAY ACROSS THE ENTIRE OUTLOOK AREA. THE MOST LIKELY TIME FRAME FOR THUNDERSTORM DEVELOPMENT SHOULD BE DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. SOME STORMS MAY BE SEVERE...HOWEVER AT THIS TIME THERE IS NOT ONE DAY THAT STANDS OUT AS HAVING A GREATER RISK FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND INTO TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) BRYANT
In the hours before
Local storm report, Aug 1, 8:12 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
812 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 4 E ORD 41.60N 98.85W
08/01/2013 M1.00 INCH VALLEY NE 911 CALL CENTER
QUARTER SIZED HAIL
&&
EDDYSpecial weather statement, Aug 1, 8:19 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 819 PM CDT THU AUG 1 2013 NEZ047-048-020145- HOWARD NE-MERRICK NE- 819 PM CDT THU AUG 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MERRICK AND SOUTHEASTERN HOWARD COUNTIES UNTIL 845 PM CDT... AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF ST. LIBORY...OR 16 MILES NORTH OF GRAND ISLAND...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ST. LIBORY... PALMER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4104 9817 4105 9849 4123 9851 4124 9821 TIME...MOT...LOC 0119Z 301DEG 25KT 4114 9835 FAY
Local storm report, Aug 1, 8:42 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
842 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL 10 WNW ELBA 41.34N 98.75W
08/01/2013 M1.00 INCH SHERMAN NE TRAINED SPOTTER
&&
WESELYSpecial weather statement, Aug 1, 8:47 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 847 PM CDT THU AUG 1 2013 NEZ048-063-020215- HAMILTON NE-MERRICK NE- 847 PM CDT THU AUG 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MERRICK AND NORTHERN HAMILTON COUNTIES UNTIL 915 PM CDT... AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF ST. LIBORY...OR 13 MILES NORTHEAST OF GRAND ISLAND...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHAPMAN... PHILLIPS... MARQUETTE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4083 9828 4119 9828 4104 9783 TIME...MOT...LOC 0147Z 317DEG 23KT 4108 9824 FAY/MANGELS
Local storm report, Aug 1, 8:50 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
850 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM TSTM WND GST 5 NW FARWELL 41.27N 98.70W
08/01/2013 E60 MPH HOWARD NE TRAINED SPOTTER
ALSO NICKEL HAIL AND HEAVY RAIN
&&
EWALDLocal storm report, Aug 1, 9:09 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
909 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM TSTM WND GST 2 SSW FARWELL 41.19N 98.64W
08/01/2013 E60 MPH HOWARD NE TRAINED SPOTTER
ALSO 0.75 INCH HAIL
&&
EWALDThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:02 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 43 min |
| Aug 1, 7:19 PM CDT | Special Weather Statement | GID | Greeley | 41 min |
| Aug 1, 7:31 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Valley | 44 min |
| Aug 1, 7:49 PM CDT | Severe Thunderstorm Warning | GID | Valley | 41 min |
| Aug 1, 7:53 PM CDT | Special Weather Statement | GID | York | 37 min |
| Aug 1, 8:15 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Sherman, Valley | 45 min |
| Aug 1, 8:19 PM CDT | Special Weather Statement | GID | Howard | 26 min |
| Aug 1, 8:42 PM CDT | Severe Thunderstorm Warning | GID | Howard, Sherman | 48 min |
| Aug 1, 8:47 PM CDT | Special Weather Statement | GID | Hamilton | 28 min |
| Aug 1, 8:56 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Merrick | 49 min |
| Aug 1, 9:06 PM CDT | Severe Thunderstorm Warning | GID | Hall, Howard | 39 min |
| Aug 1, 9:12 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 48 min |
| Aug 1, 9:36 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton | 39 min |
| Aug 1, 9:58 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 47 min |
| Aug 1, 10:11 PM CDT | Severe Thunderstorm Warning | GID | Clay | 49 min |
| Aug 1, 10:36 PM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls, Thayer | 39 min |
| Aug 1, 10:43 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper | 47 min |
| Aug 1, 10:47 PM CDT | Areal Flood Advisory | GID | Dawson | 6 hr |
| Aug 1, 11:02 PM CDT | Special Weather Statement | GID | Dawson | 28 min |
| Aug 1, 11:05 PM CDT | Special Weather Statement | GID | Clay | 25 min |
| Aug 2, 12:00 AM CDT | Special Weather Statement | GID | Phelps | 30 min |
| Aug 2, 12:20 AM CDT | Special Weather Statement | GID | Kearney | 25 min |
| Aug 2, 12:38 AM CDT | Special Weather Statement | GID | Harlan, Phelps | 37 min |
Nearby
Tornado Warnings in Nebraska, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.